advertisement
Question
Posted by: Tia Beugger | 2011/08/24

medication gain wight

hi, I did use Lyrica for frozen shoulder, and I gain 20kilo''s in 4 months, I stop using it, now I struggle to loose the wight, I try to eat healthy, their is food like yogurd I do not like and some other foods, Yes I use other medication like antidepression. I have cronic pain, I fell @ work and hurt my neck and lowback. Please give advise

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Tia
I am sorry to hear about your accident and that you now suffer from chronic pain. My copy of MIMS does indicate that weight gain can be a side-effect of treatment with Lyrica. It is also well known that antidepressants and depression as such can either cause pronounced weight gain or weightloss, depending on the specific medication that is used or how the patient reacts to the depression. Because you mention that there are a number of foods that you do not like, I would recommend that you consult a registered dietitian (visit the Association for Dietetics in SA Website at: www.adsa.org.za and click on "Find a Dietitian" to find a dietitian in your area), so that the dietitian can assess your condition, your medications and your likes and dislikes when working out an individual slimming diet for you. In this case, there are too many additional factors that influence your overweight, for you to be able to use a general slimming diet.
Holding thumbs that your pain diminishes.
Best regards
DietDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: DietDoc | 2011/08/25

Dear Tia
I am sorry to hear about your accident and that you now suffer from chronic pain. My copy of MIMS does indicate that weight gain can be a side-effect of treatment with Lyrica. It is also well known that antidepressants and depression as such can either cause pronounced weight gain or weightloss, depending on the specific medication that is used or how the patient reacts to the depression. Because you mention that there are a number of foods that you do not like, I would recommend that you consult a registered dietitian (visit the Association for Dietetics in SA Website at: www.adsa.org.za and click on "Find a Dietitian" to find a dietitian in your area), so that the dietitian can assess your condition, your medications and your likes and dislikes when working out an individual slimming diet for you. In this case, there are too many additional factors that influence your overweight, for you to be able to use a general slimming diet.
Holding thumbs that your pain diminishes.
Best regards
DietDoc

Reply to DietDoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement